MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure resistance was encountered when advancing the subject coil through the microcatheter shaft.When the physician was removing the coil from the microcatheter, the coil detached due to the resistance encountered while pulling the coil out.The coil and microcatheter were replaced and the procedure were completed successfully.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire was found to be kinked/bent and the main coil was found detached.Functional testing was not performed since the main coil was found detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained during the clinical procedure and the patient¿s anatomy was described as moderately tortuous.The delivery wire was noted to be kinked/bent and the main coil was noted to be missing from the distal end of the delivery wire.A detached main coil was found inside the catheter lumen during analysis of the excelsior sl-10 microcatheter that was used in the procedure.Congealed blood was observed in the catheter hub and blood clots were also visible on the recovered coil as noted.This suggests that insufficient flush may have been a contributing factor in this complaint.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as reported issue coil in catheter friction, coil difficult to remove/withdraw from catheter, and main coil prematurely separated/detached during use and to the as analyzed issues main coil prematurely detached/separated during use.An assignable cause of handling damage was assigned to the as analyzed issue coil delivery wire kinked/bent as it is most likely that the delivery wire damage occurred due to handling of the device during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11704489
Report Number3008881809-2021-00171
Device Sequence Number4331047
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberM0035422060
Device Catalogue NumberM0035422060
Device Lot Number22679432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)